I know that there are a lot of side effects for Prozac and definitely expected to experience some. I took my first 10mg yesterday morning and felt a barrage of headaches, stomach pain, diarrhea and tiredness. It’s the next day and I haven’t taken the pill yet, but still dealing with the hellish symptoms from yesterday. Will it be as bad today? Should I call my doctor and or be concerned?
Hi, MLS! Yes, unfortunately, these medications do come with side effects for some people. They generally resolve within just a few days to a week or two, but they get better everyday.
From the literature:
*Some side effects of fluoxetine may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:
Headache (up to 21%)
Common (1% to 10%): Abdominal pain, constipation, dyspepsia, flatulence, gastrointestinal disorder, vomiting, stomach cramps, gas, or pain
Very common (10% or more): Nausea (up to 29%), diarrhea (up to 18%), dry mouth (up to 12%)
Very common (10% or more): Asthenia/fatigue (up to 21%),
Best regards, Wildcat
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
On my DR advice I started taking 10mg of prozac every other day to minimize side effects. It did no?
Updated 25 Jan 2014 • 2 answers
Why am I still suffering stomach pain and diarrhea 4 weeks after stopping Bydureon because of these?
Updated 9 Jan 2015 • 1 answer
Updated 12 Aug 2015 • 1 answer
Updated 29 Sep 2016 • 1 answer
Updated 17 Jan 2017 • 1 answer